Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 79, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 22, 2011, 2:59 PM CDT for 4 counties in Illinois. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 2:59 PM CDT (19:59 UTC)
- Expired
- May 22, 2011, 3:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties DeWitt County, IL, Logan County, IL, Macon County, IL, Sangamon County, IL
The radar
The Lincoln radar (KILX), 16 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 3:05 PM CDT | HAIL 0.75 | Elkhart, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 12:51 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1465 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -98 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
123
WUUS53 KILX 221959
SVRILX
ILC039-107-115-167-222045-
/O.NEW.KILX.SV.W.0079.110522T1959Z-110522T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
259 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DE WITT COUNTY IN CENTRAL ILLINOIS...
SOUTHERN LOGAN COUNTY IN CENTRAL ILLINOIS...
NORTHWESTERN MACON COUNTY IN CENTRAL ILLINOIS...
NORTHEASTERN SANGAMON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 345 PM CDT.
* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LINCOLN TO ELKHART TO
SHERMAN...AND MOVING EAST AT 25 MPH.
AT 258 PM...TRAINED WEATHER SPOTTERS REPORTED ESTIMATED 65 MPH
WIND GUSTS IN ELKHART.
* LOCATIONS IMPACTED INCLUDE...
LINCOLN...CLINTON...SHERMAN...BEASON...MOUNT PULASKI...CHESTNUT...
CORNLAND...KENNEY...LATHAM...WARRENSBURG...MAROA...SPAULDING...
MIDLAND CITY...HALLSVILLE...ROWELL AND WELDON SPRINGS STATE PARK.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 102 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 4024 8885 4000 8897 3987 8907 3985 8982
3996 8954 4015 8941
TIME...MOT...LOC 1959Z 257DEG 23KT 4010 8937 3999 8944
3991 8965
WIND...HAIL 70MPH 1.00IN
$$
GEELHART2 follow-up statements
880
WWUS53 KILX 222019
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
319 PM CDT SUN MAY 22 2011
ILC039-107-115-167-222045-
/O.CON.KILX.SV.W.0079.000000T0000Z-110522T2045Z/
LOGAN IL-MACON IL-SANGAMON IL-DE WITT IL-
319 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN DE
WITT...NORTHEASTERN SANGAMON...NORTHWESTERN MACON AND SOUTHERN LOGAN
COUNTIES UNTIL 345 PM CDT...
AT 316 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KENNEY TO MOUNT PULASKI TO
CORNLAND...MOVING EAST AT 30 MPH. THE STRONG TO SEVERE STORMS
EXTEND WESTWARD PAST INTERSTATE 55.
LOCATIONS IMPACTED INCLUDE...
CLINTON...KENNEY...WAPELLA...LATHAM...MAROA...WARRENSBURG...ROWELL
AND WELDON SPRINGS STATE PARK.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 102 AND 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4024 8885 4000 8897 3987 8907 3985 8982
3996 8954 4015 8941
TIME...MOT...LOC 2018Z 265DEG 26KT 4016 8908 4003 8922
3991 8940
WIND...HAIL 60MPH 1.00IN
$$
GEELHART300
WWUS53 KILX 222045
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT SUN MAY 22 2011
ILC039-107-115-167-222055-
/O.EXP.KILX.SV.W.0079.000000T0000Z-110522T2045Z/
LOGAN IL-MACON IL-SANGAMON IL-DE WITT IL-
345 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DE WITT...NORTHEASTERN
SANGAMON...NORTHWESTERN MACON AND SOUTHERN LOGAN COUNTIES HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 9 PM.
A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND
EASTERN DE WITT COUNTIES...AS WELL AS CENTRAL AND SOUTHWEST
SANGAMON COUNTIES.
LAT...LON 4024 8885 4000 8897 3987 8907 3985 8982
3996 8954 4015 8941
TIME...MOT...LOC 2045Z 265DEG 26KT 4018 8882 4005 8897
3993 8915
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:11 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 22, 12:11 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1211 PM CDT SUN MAY 22 2011 .DISCUSSION... ISSUED 1023 AM CDT SUN MAY 22 2011 PRIMARY FORECAST CONCERN IS WITH SEVERE WEATHER POTENTIAL. MOST RECENT SPC OUTLOOK HAS THE NORTHWEST 2/3 OF THE CWA AS PART OF A MODERATE RISK OF SEVERE WEATHER. LARGE AREA OF CLEAR SKIES HAS BEEN OVER MUCH OF THE CWA THIS MORNING...EXCEPT FOR SOME SCATTERED SHOWERS/THUNDERSTORMS NEAR I-70 NORTHEAST TO NEAR DANVILLE. NORTHWEST HALF OF THE CWA STILL RATHER CAPPED PER LATEST LAPS ANALYSIS...BUT CAP SHOULD ERODE QUICKLY THROUGH EARLY AFTERNOON. MODIFYING THE 12Z ILX SOUNDING FOR AFTERNOON CONDITIONS YIELDS CAPE VALUES OVER 3000 J/KG AND NO CAP BY 21Z. ANALYSIS OF SRH...LAPSE RATES...VGP...AND BRN SHEAR FROM THE LATEST NAM MODEL IS SUPPORTIVE OF SUPERCELL DEVELOPMENT ALONG EITHER SIDE OF THE MISSISSIPPI RIVER BY LATE AFTERNOON. MAIN QUESTION IS WITH TIMING OF DEVELOPMENT. LATEST NAM MODEL SUGGESTS THE STORMS WOULD BE AS FAR EAST AS I-55 BY MID AFTERNOON...WITH THE HRRR...RUC AND 4KM ARW/NMM MODELS KEEPING THINGS WEST OF GALESBURG AND RUSHVILLE UNTIL LATE AFTERNOON. NO OBVIOUS FORCING MECHANISM AS FAR EAST AS I-55 AT THAT TIME...SO WILL LEAN MORE TOWARD THE TIMING ON THE OTHER MODELS FOR NOW. ZONE/GRID UPDATE EARLIER WAS PRIMARILY DONE TO REFLECT THE SHOWER TRENDS IN EAST CENTRAL ILLINOIS...AS WELL AS UPDATE WEATHER GRIDS TO MENTION SEVERE THREAT. TEMPERATURES AND WINDS STILL LOOK GOOD. GEELHART && .AVIATION... ISSUED 1211 PM CDT SUN MAY 22 2011 LITTLE CHANGE MADE TO PREVIOUS TAF SET. MAIN CONCERN REMAINS WITH THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON AND EVENING. INDIVIDUAL STORMS INITIALLY WILL BE CAPABLE OF PRODUCING WINDS OVER 50 KNOTS AS WELL AS HAIL...THEN WILL TRANSITION MORE INTO A SOLID LINE AS THE STORMS PUSH FURTHER EAST ACROSS THE TAF SITES. MOST LIKELY TIME FRAME FOR THE WORST OF THE STORMS APPEARS TO BE AS EARLY AS 23-24Z AROUND KPIA/KSPI...RANGING TO AROUND 02-03Z AROUND KDEC/KCMI. ONCE THE LINE PASSES...VFR CONDITIONS TO PREVAIL. INCREASING PRESSURE GRADIENT LATE IN THE PERIOD SHOUD ALLOW GUSTS TO REACH 20-25 KNOTS AGAIN BY LATE MONDAY MORNING. GEELHART && .PREV DISCUSSION... ISSUED 330 AM CDT SUN MAY 22 2011 UNSETTLED WEATHER PATTERN EXPECTED THROUGH MID WEEK ACROSS CENTRAL IL. SPC CONTINUES SLIGHT RISK OF SEVERE STORMS TODAY AND SHIFTS SLIGHT RISK SOUTH OF I-70 MON AND TUE. 00Z MODELS ARE IN DECENT AGREEMENT NEXT FEW DAYS AND EVEN 00Z GFS AND ECMWF IN FAIR AGREEMENT WITH HANDLING UPPER LEVEL LOW MOVING INTO IL DURING MID WEEK. BUT QPF FIELDS WITH MCS/S CONTINUE TO VARY BETWEEN MODELS AND FROM ONE MODEL RUN TO THE NEXT...SO CONFIDENCE IN RAINFALL AMOUNTS EACH PERIOD IS LOW. HPC PAINTS HEAVY QPF OVER CENTRAL AND SW IL INTO MO NEXT 5 DAYS SO FLOOD POTENTIAL WILL LIKELY INCREASE THROUGH MID WEEK. SHORT TERM...TODAY THROUGH TUESDAY NIGHT. WEAKENING MCS WITH ASSOCIATED SCATTERED THUNDERSTORMS MOVING EAST ACROSS EASTERN IA...NE MO INTO NW IL TOWARD THE IL RIVER WITH A THUNDERSTORM NORTH OF PEORIA AND FROM QUINCY WEST. RADAR MOSAIC SHOWS OUTFLOW BOUNDARY JUST EAST OF THE IL RIVER AND SHOWED THE WARM FRONT LIFTING NE OF DANVILLE AROUND 1 AM WHEN SE WINDS SHIFTED SOUTH. STRONG 995 MB LOW PRESSURE WAS OVER CENTRAL SD WITH ITS WARM FRONT OVER FAR NE IL NEAR CHICAGO. FAIRLY MOIST DEWPOINTS OVER CENTRAL/SE IL FROM 60-65F WITH SOUTH WINDS 5 TO 15 MPH. ALOFT UPPER LEVEL RIDGE THAT WAS OVER IL 24 HOURS AGO HAD SHIFTED EAST INTO THE APPALACHIANS WHILE STRONG 553 DM 500 MB LOW WAS ALONG THE SD/NE BORDER PUTTING IL IN A SW UPPER LEVEL FLOW. MODELS CONTINUE TO BRING STRONG SURFACE AND UPPER LEVEL LOW INTO NORTHERN WI BY DAWN MONDAY. AIR MASS IN WARM SECTOR OVER CENTRAL IL GETS QUITE UNSTABLE BY AFTERNOON WITH CAPES ELEVATING BETWEEN 2000 AND 3500 J/KG AND HIGHEST SE OF THE IL RIVER. ISOLATED TO SCATTERED CONVECTION TO OCCUR THIS MORNING OVER CENTRAL IL AND EXPECT MORE WIDESPREAD CONVECTION TO DEVELOP DURING MID/LATE AFTERNOON ESPECIALLY OVER THE IL RIVER VALLEY. SPC HAS ALL OF AREA IN A SLIGHT RISK THIS AFTERNOON AND EVENING WITH 30% CHANCE OF VERY LARGE HAIL 2 INCH OR LARGE WEST OF I-57...30% OF DAMAGING WIND GUSTS FROM THE IL RIVER SE AND 10% RISK OF STRONG TORNADOES OVER THE IL RIVER VALLEY. HIGHS IN THE MID TO UPPER 80S WITH MUGGY DEWPOINTS IN THE MID TO UPPER 60S BY AFTERNOON. BREEZY S/SW WINDS 15 TO 25 MPH AND GUSTS TO 30 MPH BY AFTERNOON. CONVECTION CHANCES TO DIMINISH OVERNIGHT BUT EXPECT MORE TO DEVELOP BY MON AFTERNOON WITH ANOTHER WARM AND HUMID DAY WITH HIGHS IN THE LOW TO MID 80S EXPECTED WITH COLD FRONT SETTLING SOUTHWARD INTO NORTHERN IL. SPC SHIFTED SLIGHT RISK OF SEVERE STORMS SOUTH OF I-70 WHERE AIR MASS MORE UNSTABLE. FRONTAL BOUNDARY APPEARS TO PRESS INTO SOUTHERN IL BY TUE AND THEN BECOME MORE ACTIVE WITH SHORT WAVES AND LOW PRESSURE MOVING ALONG IT. SO LIKELY CHANCES OF SHOWERS AND THUNDERSTORMS SHIFT NORTHWARD FROM SOUTHERN IL INTO CENTRAL IL BY TUE. SPC CONTINUES SLIGHT RISK OF SEVERE STORMS SOUTH OF I-70 TUE. NOT AS WARM OVER CENTRAL IL TUE WITH HIGHS RANGING FROM LOWER 70S FROM I-74 NORTH TO THE UPPER 70S AND LOWER 80S IN SE IL. LONG TERM...WEDNESDAY THROUGH SATURDAY. ANOTHER STRONG CUTOFF UPPER LEVEL LOW AND ASSOCIATED SURFACE LOW TO EMERGE OVER THE CENTRAL PLAINS BY WED AND MOVE INTO IL THU. THIS TO LIKELY BRING MORE SHOWERS AND THUNDERSTORMS TO CENTRAL AND SE IL WITH HEAVY RAINS ALSO A THREAT. WILL CONTINUE A TEMP GRADIENT FROM COOLER READINGS NORTH TO WARMER READINGS SOUTH DURING MID WEEK. UPPER LEVEL LOW WEAKENS AS IT SHIFTS EAST OF IL FRI BUT ANOTHER UPPER LEVEL LOW/TROF TO SETTLE INTO THE MIDWEST NEXT WEEKEND KEEPING A CHANCE OF SHOWERS AROUND ALONG WITH BELOW NORMAL TEMPS. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 22, 11:34 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1134 AM CDT SUN MAY 22 2011 ILZ036-040-041-047-049-050-231100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 1134 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER 70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND TORNADOES. THE STORMS SHOULD BEGIN TO FORM EARLY THIS AFTERNOON ACROSS MISSOURI AND IOWA...THEN MOVE INTO ILLINOIS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAINS. WATER LEVELS ON THE ILLINOIS RIVER WILL CONTINUE TO SLOWLY FALL... ALTHOUGH IT WILL REMAIN ABOVE FLOOD STAGE THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EARLY EVENING...MOST LIKELY THROUGH ABOUT 8 PM. ILZ027>031-037-038-042-043-048-051-231100- DE WITT-KNOX-LOGAN-MARSHALL-MCLEAN-MENARD-PEORIA-SANGAMON-STARK- TAZEWELL-WOODFORD- 1134 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER 70 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND TORNADOES. THE STORMS SHOULD BEGIN TO FORM EARLY THIS AFTERNOON ACROSS MISSOURI AND IOWA...THEN MOVE INTO ILLINOIS. AREAS FROM JACKSONVILLE TO PEORIA WILL BE AFFECTED FIRST...WITH THE STORMS MOVING TOWARD THE I-55 CORRIDOR DURING THE LATE AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON THROUGH MID EVENING...MOST LIKELY BETWEEN 2 PM AND 10 PM. ILZ044>046-052>057-061-231100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 1134 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS. ALTHOUGH SOME STORMS ARE POSSIBLE THIS AFTERNOON...THE MAIN SEVERE WEATHER THREAT WILL BE THIS EVENING...THROUGH SHORTLY AFTER MIDNIGHT. SOME OF THE STORMS WILL PRODUCE DAMAGING WIND GUSTS OVER 60 MPH...GOLF BALL SIZE HAIL OR LARGER...FREQUENT LIGHTNING AND TORNADOES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG WITH HEAVY RAINS ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...MAINLY BETWEEN 8 PM AND 2 AM. ILZ062-063-066>068-071>073-231100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1134 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. WHILE A FEW STORMS ARE POSSIBLE THIS AFTERNOON...THE MAIN SEVERE WEATHER RISK WILL BE TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...ALTHOUGH LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE AS WELL. LINGERING FLOODING ALONG THE WABASH RIVER IS EXPECTED TO SUBSIDE OVERNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A DAILY THREAT OF THUNDERSTORMS MONDAY THROUGH THURSDAY... WITH THE BEST CHANCES OF THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT CHANCE OF SEVERE STORMS MONDAY AND TUESDAY DURING THE AFTERNOON AND EVENING HOURS. SOME OF THESE STORMS COULD PRODUCE LARGE HAIL...DAMAGING WIND GUSTS...FREQUENT LIGHTNING AND HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BETWEEN 10 PM AND 4 AM. GEELHART
In the hours before
Local storm report, May 22, 2:26 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
226 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL 1 S MANITO 40.41N 89.78W
05/22/2011 M1.75 INCH MASON IL MESONET
0146 PM HAIL 1 NNW TREMONT 40.54N 89.50W
05/22/2011 M1.00 INCH TAZEWELL IL MESONET
0205 PM HAIL JACKSONVILLE 39.73N 90.23W
05/22/2011 M1.00 INCH MORGAN IL MESONET
0210 PM HAIL DEER CREEK 40.63N 89.33W
05/22/2011 M1.00 INCH TAZEWELL IL EMERGENCY MNGR
0215 PM HAIL GOODFIELD 40.63N 89.27W
05/22/2011 M1.00 INCH WOODFORD IL EMERGENCY MNGR
&&
JRPLocal storm report, May 22, 2:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
234 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM TSTM WND GST 8 E PETERSBURG 40.01N 89.70W
05/22/2011 M66 MPH MENARD IL MESONET
0231 PM HAIL SECOR 40.74N 89.14W
05/22/2011 M1.50 INCH WOODFORD IL EMERGENCY MNGR
0226 PM HAIL 1 S EUREKA 40.70N 89.28W
05/22/2011 M1.00 INCH WOODFORD IL EMERGENCY MNGR
&&
JRPLocal storm report, May 22, 2:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
237 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL MIDDLETOWN 40.10N 89.59W
05/22/2011 M1.00 INCH LOGAN IL EMERGENCY MNGR
0233 PM HAIL 1 NW ATHENS 39.97N 89.74W
05/22/2011 M1.00 INCH MENARD IL LAW ENFORCEMENT
&&
JRPLocal storm report, May 22, 2:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
241 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL 2 E SECOR 40.74N 89.10W
05/22/2011 M0.75 INCH WOODFORD IL EMERGENCY MNGR
&&
JRPLocal storm report, May 22, 2:50 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
05/22/2011 M1.39 INCH MENARD IL MESONET
30 MINUTE RAINFALL
0244 PM HAIL 8 E PETERSBURG 40.01N 89.70W
05/22/2011 M0.75 INCH MENARD IL MESONET
0229 PM HAIL 1 S LINCOLNS NEW SALEM 39.96N 89.84W
05/22/2011 M0.75 INCH MENARD IL TRAINED SPOTTER
&&
JRPLocal storm report, May 22, 2:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
257 PM CDT SUN MAY 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM TSTM WND GST ELKHART 40.02N 89.48W
05/22/2011 E65 MPH LOGAN IL EMERGENCY MNGR
0245 PM HAIL ATHENS 39.96N 89.72W
05/22/2011 M1.00 INCH MENARD IL LAW ENFORCEMENT
&&
JRPThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 5:26 AM CDT | Special Weather Statement | ILX | Piatt | 64 min |
| May 22, 8:08 AM CDT | Special Weather Statement | ILX | Clark, Coles, Cumberland | 82 min |
| May 22, 1:08 PM CDT | Special Weather Statement | ILX | Tazewell | 52 min |
| May 22, 1:11 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell | 34 min |
| May 22, 1:35 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Mason, Menard, Morgan, Sangamon | 55 min |
| May 22, 1:39 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 36 min |
| May 22, 1:44 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 16 min |
| May 22, 1:52 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 38 min |
| May 22, 2:08 PM CDT | Severe Thunderstorm Warning | ILX | McLean, Tazewell, Woodford | 37 min |
| May 22, 2:29 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard, Sangamon | 46 min |
| May 22, 2:38 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Logan, McLean, Tazewell | 52 min |
| May 22, 2:43 PM CDT | Severe Thunderstorm Warning | ILX | Morgan | 32 min |
| May 22, 3:06 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 39 min |
| May 22, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 66 min |
| May 22, 3:29 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt, Piatt | 46 min |
| May 22, 3:43 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 47 min |
| May 22, 4:14 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Piatt | 28 min |
| May 22, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 27 min |
| May 22, 6:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Peoria, Tazewell | 30 min |
| May 22, 6:07 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 38 min |
| May 22, 6:08 PM CDT | Special Weather Statement | ILX | Schuyler | 37 min |
| May 22, 6:30 PM CDT | Severe Thunderstorm Warning | ILX | Peoria, Tazewell, Woodford | 45 min |
| May 22, 6:43 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.